5 doctors weighed in:

Why does lupus (sle) medication make me gain weight?

5 doctors weighed in
Dr. Morris Westfried
Dermatology
3 doctors agree

In brief: Steroids

Steroids cause both an increase in appetite and fluid retention.
If possible a steroid sparing drug needs to be added so the steroid dose can be decreased.

In brief: Steroids

Steroids cause both an increase in appetite and fluid retention.
If possible a steroid sparing drug needs to be added so the steroid dose can be decreased.
Dr. Morris Westfried
Dr. Morris Westfried
Thank
Dr. Ronald Krauser
Internal Medicine - Rheumatology

In brief: Prednisone?

I assume you are talking about prednisone.
Prednisone increases appetite and also converts glycogen stores in the liver to glucose. One has to really be rigid about potion control and carbohydrates to minimize weight gain from prednisone.

In brief: Prednisone?

I assume you are talking about prednisone.
Prednisone increases appetite and also converts glycogen stores in the liver to glucose. One has to really be rigid about potion control and carbohydrates to minimize weight gain from prednisone.
Dr. Ronald Krauser
Dr. Ronald Krauser
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors